Alert archive / Wyoming / Winter Storm Warnings in 2006

Winter Storm Warning 1, NWS Cheyenne, WY

January 18, 2006

NWS Cheyenne, WY issued this winter storm warning at Jan 18, 2006, 2:51 AM MST. It took effect at Jan 18, 2006, 6:00 AM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2006, 2:51 AM MST (09:51 UTC)
In effect from
Jan 18, 2006, 6:00 AM MST
Expired
Jan 19, 2006, 3:42 AM MST
In force
22 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 180951
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
251 AM MST WED JAN 18 2006

WYZ063-182300-
/O.UPG.KCYS.WS.A.0001.060118T1900Z-060119T1200Z/
/O.NEW.KCYS.WS.W.0001.060118T1300Z-060119T1300Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
251 AM MST WED JAN 18 2006

...WINTER STORM WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

WIDESPREAD SNOW WILL FALL TODAY AND TONIGHT ACROSS THE SNOWY
RANGE. TOTAL SNOWFALL ACCUMULATIONS THROUGH TONIGHT WILL RANGE
FROM 10 TO 15 INCHES. STRONG WEST WINDS TODAY WILL PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

RUBIN
2 follow-up statements
000 
WWUS45 KCYS 182252
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MST WED JAN 18 2006

WYZ063-191200-
/O.CON.KCYS.WS.W.0001.000000T0000Z-060119T1300Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
352 PM MST WED JAN 18 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST THURSDAY.

SNOW WILL INCREASE TONIGHT ACROSS THE SIERRA MADRE AND SNOWY RANGES.
TOTAL SNOWFALL ACCUMULATIONS BY EARLY THURSDAY WILL VARY FROM 8 TO
14 INCHES. BRISK WEST WINDS OF 15 TO 30 MPH THIS EVENING WILL ALSO
PRODUCE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES AT TIMES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

JLH
000 
WWUS45 KCYS 191042
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
342 AM MST THU JAN 19 2006

WYZ063-191145-
/O.CAN.KCYS.WS.W.0001.000000T0000Z-060119T1300Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
342 AM MST THU JAN 19 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 2:16 AM MST, 35 minutes earlier.

Area forecast discussion, Jan 18, 2:16 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
216 AM MST WED JAN 18 2006

.SHORT TERM...TODAY THRU THU NIGHT. TODAY...PRIMARY CHALLENGE IS
WINDS. 110 KT 300 MB JET CORE MOVES EASTWARD ACROSS SRN WY/NRN CO
BY 00Z. LOW/MID LEVEL GRADIENTS/WINDS ALOFT DECREASE WITH 700 MB
WINDS SLACKENING OFF THIS AFTERNOON. WIND SPEEDS LOOK TO BE
BORDERLINE FOR HIGH WINDS...BUT WITH HIGH WIND WARNING ALREADY IN
EFFECT...WILL ERR ON THE SIDE OF CAUTION AND CONTINUE THE WARNINGS
THROUGH NOON. DYNAMICS/OROGRAPHICS APPEAR FAVORABLE FOR HEAVY SNOW
ACROSS THE SNOWY RANGE...THUS WILL UPGRADE THE WINTER STORM WATCH
TO A WINTER STORM WARNING. TONIGHT...HEAVIEST SNOW WILL SHIFT TO
NRN CO BUT STILL ENOUGH OROGRAPHIC EFFECTS FOR LOCALLY HEAVY SNOW
ACROSS THE SNOWY RANGE. THU...UPPER TROF AXIS MOVES ACROSS WRN CO
WITH GREATEST DYNAMICS/OROGRAPHICS ACROSS CO...THUS SNOW CHANCES
WILL DECREASE ACROSS OUR ZONES. MUCH LESS WIND WITH WEAKER LOW/MID
LEVEL GRADIENTS. THU NIGHT...UPPER TROF AXIS MOVES ACROSS CNTRL CO
WITH 700 MB CLOSED LOW OVER ERN CO. HIGHEST SNOW CHANCES ACROSS
OUR SRN ZONES ALTHOUGH BEST DYNAMICS/UPSLOPE WILL BE IN CO.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...GENERALLY DRY THROUGH THE
PERIOD BUT ALSO COOLER THAN ITS BEEN FOR THE LAST MONTH OR SO.
THE FORECAST AREA WILL BE CAUGHT IN THE MIDDLE OF SPLIT FLOW
REGIME OVER THE WESTERN CONUS. THIS PATTERN WILL KEEP THE STRONG
WINDS AWAY FOR A FEW DAYS. THE MODELS ARE LEANING TOWARDS ANOTHER
PACIFIC SYSTEM TO BRING WIND AND MOUNTAIN SNOW BACK TO THE
FORECAST NEXT WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM THURSDAY FOR
     WYZ063.
     HIGH WIND WARNING UNTIL NOON WEDNESDAY FOR WYZ066-WYZ067-
     WYZ069.
NE...NONE.

&&

SHORT TERM...RUBIN
LONG TERM....POMEROY
Hazardous weather outlook, Jan 17, 2:23 PM MST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
223 PM MST TUE JAN 17 2006

NEZ001>003-019>021-054-055-WYZ059>062-064-065-068>070-182130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
223 PM MST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST WINDS WILL GUST TO 45 MPH IN SOUTHEAST WYOMING THIS
EVENING AND AGAIN LATE TONIGHT. THE WINDS WILL BE LIGHTER IN
THE WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST WINDS WILL GUST TO 50 MPH OVER MUCH OF SOUTHEAST WYOMING
ON WEDNESDAY. THE WINDS WILL BE LIGHTER IN THE WESTERN
NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ066-067-182130-
LARAMIE RANGE-PLATTE-
223 PM MST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT TONIGHT AFTER 3 AM. WEST WINDS
WILL INCREASE LATE TONIGHT...AND MAY REACH SPEEDS OF 40 MPH WITH
GUSTS TO 60 MPH AT LOWER ELEVATIONS...WITH SUSTAINED SPEEDS OF 50
MPH OR GUSTS TO 70 MPH ACROSS THE SOUTHERN LARAMIE RANGE.  THE
STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR LIGHTWEIGHT OR HIGH
PROFILE VEHICLES ALONG INTERSTATE 25 AND INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WARNING IS IN EFFECT WEDNESDAY UNTIL 5 PM. ON WEDNESDAY...
ACROSS THE LOWER ELEVATIONS...SUSTAINED WIND SPEEDS OF 40 MPH WITH
GUSTS TO 60 MPH ARE POSSIBLE. SUSTAINED WIND SPEEDS OF 50 MPH WITH
GUSTS TO 70 MPH WILL BE POSSIBLE ACROSS THE SOUTHERN LARAMIE
RANGE ON WEDNESDAY. THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS
FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES ALONG INTERSTATE 25 AND
INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ063-182130-
SNOWY RANGE-
223 PM MST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL BECOME MORE WIDESPEREAD THROUGH TONIGHT.
LIGHT SNOW ACCUMULATION CAN BE EXPECTED TONIGHT ON WEST FACING
SLOPES. IN ADDITION...WEST WINDS WILL GUST TO 50 MPH IN OPEN
AREAS. THE WINDS WILL CAUSE BLOWING AND DRIFTING SNOW LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL FALL...HEAVY AT TIMES...OVER THE SNOWY AND SIERRA MADRE
RANGES WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. FIVE TO 9
INCHES OF SNOW WILL ACCUMULATE IN MOST AREAS. WEST WINDS WILL
GUST TO 60 MPH IN OPEN AREAS AND WILL PRODUCE BLOWING AND DRIFTING
SNOW AND HAZARDOUS TRAVEL CONDITIONS. THE SNOW AND WIDNS WILL
DIMINISH EARLY THURSDAY MORNING.  A WINTER STORM WATCH IS IN
EFFECT FOR THE SNOWY AND SIERRA MADRE RANGES FOR WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

Nearby

Winter Storm Warnings in Wyoming, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.